MAUDE Adverse Event Report: SOLTA MEDICAL, INC. VASERLIPO SYSTEM; SYSTEM, SUCTION, LIPOPLASTY

SOLTA MEDICAL, INC. VASERLIPO SYSTEM; SYSTEM, SUCTION, LIPOPLASTY
Model Number 110-0037
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Fat embolism (4869)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is underway.
 
Event or Problem Description
A physician that assisted with a vaserlipo procedure reported that a patient died at the end of a lipo transfer procedure due to a pulmonary embolism.It was confirmed the complication occurred when the liposuction treatment was concluded during the stitching procedure.The nature of the event was fat thromboembolism.It was reported that the patient underwent cardiopulmonary resuscitation (cpr) for the event.The areas of the body treated include the abdomen, and back, as well as a buttock lipotransfer.No other treatments (besides the one reported) were being performed in same area where symptoms were reported.The reporting physician does not believe the patient had undergone any other treatments in the same symptom area within the past 90 days.The patient had not had prior aesthetic treatments on this area.At the time of the procedure, the patient was not using any prescription or non-prescription medications, vitamins, herbal supplements, or topical products on a regular basis.The system was successfully tested before the procedure and the probe was activated in saline solution.The patient was already under anesthesia when the system was tested.The procedure was performed in continuous mode.The highest amplitude level used was 70%.No system errors occurred; nor was anything out of the ordinary noticed during treatment.The total time of vaser delivery was 20 minutes.The vaser delivery time for the abdomen was 12 minutes and 8 minutes for the backside.2 liters of tumescent fluid was used with 1.2 on the abdomen and 0.8 on the backside.1.8 liters of lipo aspirate was removed after fragmentation.The treatment was completed using the vaser.Power assisted lipo devuse used included nouvag liposurg and emed argoplasman.A ventx was not used, nor were any issues reported with it.A skin port was used, and it was not damaged or misaligned.A wet towel barrier was utilized to protect skin from probe contact.A ring probe was used for treatment.The probe/cannula used in this treatment, has been used to treat other patients.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The reporter has stated that they have performed several successful treatments since the adverse event.They provided a video of a successful device self-test.Final test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.The investigation is ongoing.
 
Additional Manufacturer Narrative
Correction: from 4a model# vhp to 110-0037 from 4.Serial# (b)(6).From 4.Unique identifier (b)(4).From h4.Device manufacture date 8/28/2024 to 9/4/2024.The cannula and/or probe is a piece of metal used during the patient procedure.This piece of metal does not store any treatment data and thus there is no information to gather from its return.The exception to this would be if the cannula and/or probe had broken into pieces or was reported to have a burr that was involved in the patient injury.For other reported events, these items are not a viable source of evaluation data.The system has no system/data logs that can be reviewed.The doctor performed the vaser self-test on the device and the self-test passed.Based on the information provided, it is determined that the system is working as designed.The vaser amplifier that was used passed all required functional and final testing during manufacturing, and there have been no complaints or events reported for this device.Additionally, the doctor confirmed the vaser worked very well the day of the event.Post-market analysis indicates that the risk of patient mortality from a liposuction procedure using vaser is improbable, with an estimated mortality rate of (b)(6) based on approximately 389,950 vaser treatments performed since january 2015.In these adverse events, the vaser amplifier was found to be performing as expected.Despite the physician reporting no issues with the vaser amplifier during the event, solta medical attempted to retrieve the device for product evaluation.Follow-up communication with the physician revealed that the device was used several times after the event with no issues observed and passed vaser self-test.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the review of the information provided, it was determined that the system works as designed.The patient's death was likely related to elements of the liposuction procedure unrelated to the vaser amplifier but based on the available information, no causal factors can be determined and no conclusions can be drawn.It has been determined that no further action is necessary at this time and similar event will be diligently monitored.At this time, no capa is necessary.

Brand Name
VASERLIPO SYSTEM
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key22134653
Report Number3011423170-2025-00275
Device Sequence Number8500082
Product Code QPB
UDI-Device Identifier00850608002537
UDI-Public00850608002537
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K190551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number110-0037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer05/27/2025
09/03/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/24/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown